Hail, Deschutes
- When
- June 12, 1:40 PM PST
- Where
- Deschutes County, 2 mi SW of Sisters
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.283, -121.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jun 12, 10:10 AM PST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 1110 AM PDT MON JUN 12 2006 UPDATED FOR AVIATION DISCUSSION .SHORT TERM...PERSISTENT SOUTH FLOW ASSOCIATED WITH AN UPPER TROUGH ALONG THE WEST COAST CONTINUES TO KEEP A MOIST AND UNSTABLE AIR MASS OVER THE PACNW. A WAVE IMBEDDED WITHIN THE FLOW OVER NORTHERN CALIFORNIA AND NEVADA WILL MOVE NORTH ACROSS EASTERN OREGON AND WASHINGTON TODAY AND THIS EVENING. THUS EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP OVER MOST OF THE AREA LATE THIS MORNING THROUGH THIS EVENING. SHEAR AND UPPER DIFFLUENCE DOES SUPPORT THE DEVELOPMENT OF SOME ORGANIZED CONVECTIVE CELLS THIS AFTERNOON. THUS A FEW STORMS COULD BE SEVERE...WITH WIND GUSTS BEING THE MAIN CONCERN. ALSO BRIEF PERIODS OF HEAVY RAIN CAN BE EXPECTED AT LOCATIONS WHERE THE CENTERS OF SHOWERS AND THUNDERSTORMS MOVE OVERHEAD. UPDATES THIS MORNING HAVE BEEN TO SLIGHTLY ALTER COVERAGE WORDING OF CONVECTION THIS AFTERNOON...AND TO ADD MENTION OF THUNDERSTORMS FOR A FEW ZONES THIS MORNING. ALSO HAVE NUDGED POPS UP TO THE MID TO UPPER SCATTERED RANGE. 90 .LONG TERM...PREVIOUS DISCUSSION...AN UPPER LOW PRESSURE SYSTEM ALONG THE COAST WILL BEGIN TO MOVE INLAND TUESDAY NIGHT AND ON WEDNESDAY. WITH THIS UPPER LOW PRESSURE SYSTEM IS AN ABUNDANT AMOUNT OF MOISTURE AND INSTABILITY. 24 HOUR GFS FORECASTED QPF VALUES ENDING AT 12Z WEDNESDAY ARE OVER AN INCH OF RAIN OVER THE BLUE MOUNTAINS WITH LESS ELSEWHERE. PRECIP WATER VALUES ARE ALSO VERY JUICY AND OVER AN INCH OVER MOST OF THE FORECAST AREA. AS THE COLD POOL ALOFT WITH THE UPPER LOW PRESSURE MOVES INLAND WITH THE LOW ITSELF IT WILL KEEP THE ATMOSPHERE UNSTABLE THROUGH THE NIGHT TUESDAY NIGHT RESULTING IN A CONTINUED CHANCE OF SHOWERS AND EVENING THUNDERSTORMS...WITH MORE NUMEROUS SHOWERS OVER THE NORTHERN BLUE MOUNTAINS. THEN AS THE UPPER LOW CONTINUES TO SLOWLY MOVE EASTWARD ON WEDNESDAY SURFACE WESTERLY PRESSURE GRADIENTS WILL INCREASE ALONG THE CASCADE EAST SLOPES AND ADJACENT VALLEYS RESULTING IN THE FLOW BECOMING MORE DOWN SLOPE AND DRYER OFF THE CASCADES. THEREFORE THE COVERAGE OF SHOWERS WILL DECREASE ON WEDNESDAY FROM THE WEST WITH THE ATMOSPHERE BECOMING MORE STABLE THERE. FOR THE EXTENDED RANGE FORECAST PERIOD...A WEAK UPPER RIDGE WILL BUILD OVER THE REGION ON THURSDAY. HOWEVER THIS WILL BE SHORT LIVED AS ANOTHER WEAK WEATHER SYSTEM MOVES ACROSS THE REGION THURSDAY NIGHT AND FRIDAY. THE AMOUNT OF MOISTURE WITH THAT SYSTEM IS NOT TOO IMPRESSIVE AT THIS TIME... BUT WILL MENTION A SLIGHT CHANCE OF SHOWERS...MAINLY OVER THE MOUNTAINS. AFTER THAT A DRY WESTERLY FLOW WILL DEVELOP AND PERSIST FOR THE REMAINDER OF THE WEEK INTO NEXT WEEKEND. TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE PERIOD. .AVIATION...VFR CONDITIONS WILL GENERALLY PREVAIL FOR THE NEXT 24 HOURS. MVFR OR EVEN IFR CONDITIONS MAY BE ENCOUNTERED AT TIMES THIS AFTERNOON AND EVENING AT ALL TAF SITES AND ON ALL TWEB ROUTES AS SCATTERED RAIN SHOWERS AND THUNDERSTORMS PRODUCE LOW CEILINGS AND VISIBILITY IS RESTRICTED BY HEAVY PRECIPITATION. GUSTY SURFACE WINDS MAY OCCUR AT ALL TAF LOCATIONS DUE TO THE SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. MORE RAIN SHOWERS AND THUNDERSTORMS MAY CREATE SIMILAR CONDITIONS AGAIN LATE TOMORROW MORNING. 83 && .HYDROLOGY...PREVIOUS DISCUSSION...THE NACHES RIVER IN YAKIMA COUNTY CONTINUES TO RUN HIGH. OVER THE NEXT COUPLE OF DAYS THE RIVER... OVERALL...IS EXPECTED TO CONTINUE FALLING WITH MINOR RISES IN RIVER LEVELS POSSIBLE DUE TO RUNOFF FROM DAYTIME SNOWMELT AND/OR RAINFALL RUNOFF. HOWEVER...DESPITE ANY RISES THE RIVER WILL REMAIN BELOW FLOOD STAGE. PEOPLE ALONG THE NACHES RIVER ARE STILL URGED TO BE CAUTIOUS OF FAST MOVING WATER AS THE CURRENT COULD BE UNDERESTIMATED AND IS STILL DANGEROUS. && .PRELIMINARY POINT TEMPS/POPS... PDT 82 57 76 53 / 50 50 30 30 ALW 83 60 77 56 / 50 50 30 30 PSC 85 58 81 54 / 40 50 30 30 YKM 83 57 78 53 / 40 40 30 30 HRI 84 57 79 53 / 40 50 30 30 ELN 83 57 76 53 / 40 50 30 30 RDM 79 49 74 44 / 50 40 30 30 LGD 80 56 73 52 / 40 40 30 60 5J0 83 52 78 47 / 50 40 30 30 DLS 84 58 78 54 / 40 40 30 30 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:RYG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 90/83/83
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
535 AM PDT MON JUN 12 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-131200-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
535 AM PDT MON JUN 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
STRONG THUNDERSTORMS
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
CENTRAL CASCADES OF WASHINGTON, EAST SLOPES OF THE SOUTHERN
CASCADES OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA
RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON,
LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA
COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
THE FLOW ALOFT WILL BE SOUTHERLY OVER THE INTERIOR PACIFIC NORTHWEST
WITH AN UPPER LOW PRESSURE SYSTEM OFF THE COAST. THIS WILL CAUSE
MOIST AND UNSTABLE AIR TO BE BROUGHT INTO THE REGION...WHICH WILL
ALLOW THE DEVELOPMENT OF THUNDERSTORMS. THE ATMOSPHERE WILL BECOME
VERY UNSTABLE THIS AFTERNOON. SUFFICIENT VERTICAL WIND SHEAR WILL
ALSO BE PRESENT. THESE CONDITIONS WILL INCREASE THE CHANCES FOR
STRONG THUNDERSTORMS THIS AFTERNOON AND MAY ALLOW SOME THUNDERSTORMS
TO BECOME SEVERE WITH DAMAGING WINDS...HAIL AND HEAVY RAIN. THE
STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS THE FORECAST AREA IN
A SLIGHT RISK OF WIDESPREAD SEVERE WEATHER FOR TODAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STRONG THUNDERSTORMS TUESDAY
NORTHWEST BLUE MOUNTAINS, CENTRAL OREGON, GRANDE RONDE VALLEY,
WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN
BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN
GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
THUNDERSTORMS TUESDAY
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
CENTRAL CASCADES OF WASHINGTON, EAST SLOPES OF THE SOUTHERN
CASCADES OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF
THE BLUE MOUNTAINS OF OREGON
THUNDERSTORMS WEDNESDAY
NORTHWEST BLUE MOUNTAINS, GRANDE RONDE VALLEY, WALLOWA COUNTY,
NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
ON TUESDAY THE FLOW ALOFT WILL AGAIN BE SOUTHERLY OVER THE INTERIOR
PACIFIC NORTHWEST WITH AN UPPER LOW PRESSURE SYSTEM OFF THE COAST.
THIS WILL BRING MOIST AND UNSTABLE AIR INTO THE REGION...WHICH WILL
ALLOW THE DEVELOPMENT OF CONVECTION LEADING TO THUNDERSTORMS ON
TUESDAY. SOME THUNDERSTORMS COULD BE STRONG WITH DAMAGING WINDS...
SMALL HAIL AND HEAVY RAIN...ESPECIALLY OVER THE MOUNTAINS TUESDAY
AFTERNOON. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS
NORTHEAST OREGON AND SOUTHEAST WASHINGTON IN A SLIGHT RISK OF
WIDESPREAD SEVERE WEATHER IN THE FORECAST AREA FOR TUESDAY.
THE UPPER LOW WILL MOVE INLAND AND ACROSS EASTERN OREGON AND EASTERN
WASHINGTON ON WEDNESDAY. MID LEVEL MOISTURE...DAYTIME SURFACE
HEATING AND A COLD POOL ALOFT WILL CREATE MARGINAL INSTABILITY
WEDNESDAY FOR THE DEVELOPMENT OF AFTERNOON THUNDERSTORMS OVER
CENTRAL OREGON AND THE MOUNTAINS OF NORTHEAST OREGON AND SOUTHEAST
WASHINGTON. THUNDERSTORMS ON WEDNESDAY WILL HAVE LESS INTENSITY AND
COVERAGE. WESTERLY FLOW ALOFT ON THURSDAY THROUGH SUNDAY WILL BRING
A MORE STABLE AIRMASS INTO THE REGION WITH CONDITIONS UNFAVORABLE
FOR THE DEVELOPMENT OF THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY TODAY AND TUESDAY FOR STRONG OR
POSSIBLY SEVERE THUNDERSTORMS WITH DAMAGING WIND...LARGE HAIL AND
HEAVY RAINFALL. SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY FOR
THUNDERSTORMS.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
228 PM PDT MON JUN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL 6 SW BEND 44.00N 121.38W
06/12/2006 M1.00 INCH DESCHUTES OR TRAINED SPOTTER
HAIL COVERING GROUND
&&
SLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
233 PM PDT MON JUN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 1 N CAMP POLK 44.45N 121.64W
06/12/2006 E0.25 INCH JEFFERSON OR TRAINED SPOTTER
HEAVY RAIN WITH PEA SIZED HAIL
&&
SLThe Portland,OR radar (KRTX), 193 km away, was scanning. The volume nearest the first event began at 21:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526061.